nerc.ac.uk

Scaling and commonality in anomalous fluctuation statistics in models for turbulence and ferromagnetism

Chapman, S.C.; Rowlands, G.; Watkins, N.W.. 2005 Scaling and commonality in anomalous fluctuation statistics in models for turbulence and ferromagnetism. Journal of Physics A: Mathematical and General, 38 (10). 2289-2297. 10.1088/0305-4470/38/10/016

Full text not available from this repository. (Request a copy)

Abstract/Summary

Recently, Portelli et al (2003), Phys. Rev. Lett. 90 104501 have semi-numerically obtained a functional form of the probability distribution of fluctuations in the total energy flow in a model for fluid turbulence. This follows earlier work suggesting that fluctuations in the total magnetization in the 2D XY model for a ferromagnet also follow this distribution. Here, starting from the scaling ansatz that is the basis of the turbulence model we analytically derive the functional form of this distribution and find its single control parameter that depends upon the scaling exponents and system size of the model. Our analysis allows us to identify this explicitly with that of the XY model, and suggest a possible generalization.

Item Type: Publication - Article
Digital Object Identifier (DOI): 10.1088/0305-4470/38/10/016
Programmes: BAS Programmes > Antarctic Science in the Global Context (2000-2005) > Magnetic Reconnection, Substorms and their Consequences
ISSN: 1751-8121
NORA Subject Terms: Physics
Date made live: 20 Dec 2007 12:07
URI: http://nora.nerc.ac.uk/id/eprint/1697

Actions (login required)

View Item View Item